MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DUO-DECAPOLAR ELECTROPHYSIOLOGY CATHETE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DUO-DECAPOLAR ELECTROPHYSIOLOGY CATHETE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D728260RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a 77-year-old male patient (96kg) underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and a duo-decapolar electrophysiology catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis and prolonged hospitalization.During an afib case and watchman device implant, a cardiac tamponade was noticed.The patient had a drop in blood pressure which caused them to check for issues using ultrasound.The cardiac tamponade was confirmed by intracardiac echo (ice).The medical intervention provided was a pericardiocentesis and 1400cc¿s of fluid was removed.The patient was reported to be in stable condition.No steam pops occurred before the cardiac tamponade was discovered and there was no other indication of any issues.The physician reported to have thought that the cs catheter may have caused a perforation, but this could not be confirmed.The patient outcome of the adverse event was fully recovered (no residual effects).The patient required extended hospitalization because of the adverse event in the icu stay for monitoring.The generator used was a smartablate.An irrigated catheter was used in the event and the flow setting was 15 ml/min.The correct catheter settings were selected on the generator and the pump was switching from low to high flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Force visualization features used were graph, dashboard, vector and visitag module parameters for stability were stability @ 3mm, time @ 5seconds with no additional filter and color options used prospectively was time.Duodecapolar catheter, not webster cs.Product not available for return/analysis as physician stated it was caused by manipulation of catheter, not product failure.Based on the available information the ablation catheter and cs catheter will be reportable.Should more information become available, it will be reviewed and processed accordingly.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.This report is for the duo-decapolar electrophysiology catheter.The report for the thermocool® smart touch® sf uni-directional navigation catheter was submitted in manufacturer report number 2029046-2022-01284.

Brand Name
DUO-DECAPOLAR ELECTROPHYSIOLOGY CATHETE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14677032
Report Number2029046-2022-01285
Device Sequence Number4712215
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD728260RT
Device Catalogue NumberD728260RT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; CARTO VISITAG MODULE; SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight96 KG